Georgia, 2010Wildfire in Georgia, November 11 to 13, 2010
November 11 to 13, 2010 · NWS FFC · 2 events in 2 counties and zones
Outside of significant rainfall the last week of October, mostly dry conditions prevailed throughout much of September, October, and the early part of November. Temperatures were generally above normal during most of this period as well.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Outside of significant rainfall the last week of October, mostly dry conditions prevailed throughout much of September, October, and the early part of November. Temperatures were generally above normal during most of this period as well. Two human-caused wildfires were reported in north Georgia during November. These occurred as follows:
(a). Veterans in Chattooga County - 11/11/10:1500 LT to 11/11/10:1800 LT burning 6.5 acres.|(b). Lake in Fannin County - 11/13/10:1415 LT to 11/13/10:1530 LT burning 1/4 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 11, 2:52 PM EST, 8 minutes earlier.
Area forecast discussion, Nov 11, 2:52 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EST THU NOV 11 2010
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS CLEAR SKIES ACROSS THE STATE. HIGH
PRESSURE CENTERED OVER NORTHERN QUEBEC CONTINUES TO DOMINATE THE
WEATHER PATTERN ALONG THE EASTERN SEABOARD. THIS RIDGE LOOKS LIKE
IT WILL BEGIN SHIFTING SE AS IT BECOMES CENTERED OVER THE NEW
ENGLAND STATES BY 12Z-18Z FRI. IT STAYS ELONGATED OVER THE
MID ATLANTIC AND SOUTHEASTERN STATES THROUGH THE SHORT TERM BUT IT
DOES WEAKEN QUITE A BIT BY 00Z SAT. LOOKS LIKE THE RIDGE WILL
WEAKEN ENOUGH TO ALLOW A FRONTAL SYSTEM TO PUSH MOISTURE AND
POSSIBLE PRECIPITATION TO NW GA SUN AFTERNOON. TEMPS CONTINUE TO
LOOK COMFORTABLE WITH HIGHS IN THE 60S-70S AND LOW IN THE 30S-40S.
.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE RIDGE OVER THE AREA WEAKENS CONSIDERABLY SAT ALLOWING A
FRONTAL SYSTEM TO MOVE IN FROM THE WEST. THIS FRONTAL SYSTEM
BEGINS DEVELOPING AS A WAVE OVER THE TX PANHANDLE FRI
MORNING. THIS WAVE DEVELOPS A CLOSED LOW CENTER WHICH PUSHES RAPIDLY
INTO THE GREAT LAKES STATES SAT/SUN. BY 18Z SUN ITS TRAILING COLD
FRONT EXTENDS FROM THE OHIO RIVER VALLEY TO THE TX GULF COAST.
ALSO AROUND 18Z SUN ANOTHER WAVE ALONG THE TX GULF COAST BEGINS
DEVELOPING AND THIS WAVE MOVES NE ALONG THE FRONT BRINGING
INCREASED CHANCES OF PRECIPITATION TO THE AREA MON/TUE. CURRENTLY
THE MODELS ARE IN GOOD AGREEMENT THAT THIS SECOND WAVE IS FAIRLY
STABLE WITH LOW INSTABILITY INDICES ASSOCIATED WITH IT. WILL
CONTINUE WITH CURRENT THINKING OF SHOWERS ONLY AS IT MOVES
THROUGH. THIS WAVE MOVES NE INTO THE MID ATLANTIC STATES BY 12 WED
ALLOWING ANOTHER HIGH PRESSURE RIDGE TO BUILD INTO THE REGION
THU/FRI. TEMPS LOOK LIKE THEY WILL STAY NEAR SEASONAL NORMS
THROUGH DAY 7.
&&
.AVIATION...
18Z UPDATE
HIGH PRESSURE RIDGE OVER THE FORECAST AREA WILL KEEP SKIES CLEAR AND
WINDS EASTERLY 8 KTS OR LESS THIS AFTERNOON AND LESS THAN 6 KTS FOR
THE REMAINDER OF THE FORECAST.
//ATL CONFIDENCE...18Z UPDATE...
HIGH IN ALL ELEMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 42 68 37 71 35 / 0 0 0 0 5
ATLANTA 49 69 43 70 44 / 0 0 0 0 5
BLAIRSVILLE 36 70 33 69 34 / 0 0 0 0 5
CARTERSVILLE 38 70 35 69 36 / 0 0 0 0 5
COLUMBUS 44 71 40 70 40 / 0 0 0 0 5
GAINESVILLE 47 69 42 69 42 / 0 0 0 0 5
MACON 40 71 33 71 34 / 0 0 0 0 5
ROME 37 72 35 71 38 / 0 0 0 0 10
PEACHTREE CITY 38 70 31 69 35 / 0 0 0 0 5
VIDALIA 44 71 41 70 39 / 0 0 0 0 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01
Hazardous weather outlook, Nov 11, 4:14 AM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 AM EST THU NOV 11 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
414 AM EST THU NOV 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
.SYNOPSIS...
HIGH PRESSURE ANCHORED OVER THE DEEP SOUTH WILL KEEP A DRY AND
STABLE AIRMASS OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Wildfire, Chattooga
- When
- November 11, 3:00 PM EST to 6:00 PM EST
- Where
- Chattooga forecast zone
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.475, -85.345 (the zone’s center; the record gives no point)
The Georgia Forestry Commission reported that human-caused wildfire labeled Veterans burned 6.5 acres and resulted in $10,000 in damages.
Wildfire, Fannin
- When
- November 13, 2:15 PM EST to 3:30 PM EST
- Where
- Fannin forecast zone
- Property damage
- $1,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
The Georgia Forestry Commission reported that a human-caused wildfire labeled Lake burned 1/4 acre and resulted in $1,000 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Texas, November 11, 2010$125,000 · 1 event
- Heavy Snow in Nebraska, November 11, 20104 events
- Heavy Snow in Wyoming, November 11, 20102 events
- Flash Flood and Heavy Rain in Puerto Rico, November 11 to 12, 20102 events
- High Surf in North Carolina, November 11 to 13, 20101 event
- High Wind in California, November 11, 201053 kt wind · 1 event
- Coastal Flood in New York, November 11, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270839, 270840.